Share this:

Good Question

Posted by @deblions in Just Want to Talk, Aug 29, 2011

I have been on medication since the age of 19 years old for epilepsy . I am now 2 months shy of my 60th birthday. I just got on with a new health insurance plan and am seeing different doctors for different problems. I was put in the hospital last week for a few tests that my neurologist had to be hooked up to brain wave monitor for 3 days. They watched me on camera, they said that I had a seizure in my sleep. THen two days later said It was not a seizure. That I did not have any seizure. I know my body, I know Iget a smell and taste before it comes . It tastes like nickle and smells like the hot tar that the men put on the streets. The problem now is the doctor says I do not have epilepsy, to stop taking the seizure meds I was on all of my life. So, I did , and that night I could not sleep. When I fell asleep, it was 4:45am. I have taken my meds since, and plan on getting this problem taken care of. .I have since had 2 "seizures" my soul-mate held me while I was having them, saying my body was shaking and jerking. If it not epilepsy, then WHAT do I have? And how do I control them ? It drains every bit of energy from me. I What is wrong with me???? Please..... Anyone......... Tell me what you think? Deborah

Tags: Other, healthy living


Posted by @girlruns4fun, Nov 28, 2011

First of all, if your medication worked, you wouldnt be having seizures very often. A 3 day test isn't enough to determine whether you are having seizures or not--especially if you are on medication. Usually a sleep deprived EEG is performed; the patient is sleep deprived for 24 hrs before the test. Even then there is no guarantee it will trigger a seizure. I have abnormal EEG's, but they have yet to trigger an seizure during an EEG.

Secondly, no reputable doctor would order a patient to abruptly stop a seizure medication. Seizure medications must be reduced in dose and stopped over a period of a time as an abrupt end to the medication can trigger seizures.

There are some questions that must be asked: while on medication, were your seizures under control? When was the last time you had a seizure? If you went several years seizure free, then it would not be unreasonable for your doctor to consider withdrawing you from medication. However, given the fact you are having seizures or what appears to be seizures since going off medication, you need to see a doctor ASAP. And I would see a different doctor.

Please login or become a member to post a comment.